Alert archive / South Carolina / Tornado Warnings in 1999
Tornado Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Apr 8, 1999, 7:52 PM EDT for Allendale County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 1999, 7:52 PM EDT (23:52 UTC)
- Expired
- Apr 8, 1999, 8:25 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:15 PM EDT | Hail 0.75 | Sycamore, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KCHS 082353 RRA TORCHS SCC005-090025- BULLETIN...EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 752 PM EDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA * UNTIL 825 PM EDT * AT 749 PM EDT... AREA LAW ENFORCEMENT INDICATED A TORNADO NEAR ULMER... MOVING SOUTHEAST AT 40 MILES AN HOUR. * THE TORNADO IS EXPECTED TO BE NEAR... ULMER...RIVERS BRIDGE STATE PARK AND APPLETON. A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR DG/EVT &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 8, 3:20 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT THU APR 8 1999 CONTINUE TO WATCH SHORT TERM TRENDS TO SEE IF THERE IS GOING TO BE ANY LATE AFTERNOON CONVECTION. VISIBLE SATELLITE IMAGERY SHOWS THAT THE CUMULUS ARE A LITTLE MORE ENHANCED IN GEORGIA SECTIONS AND THERE IS SOME LOW LEVEL MOISTURE CONVERGENCE. A SLIGHT CHANCE OF EVENING THUNDERSTORMS MAY STILL BE NEEDED IN PART OF THE AREA. AFTER THAT LOOKS LIKE THE CHANCE OF RAIN WILL BE RATHER LOW. INCREASING SOUTHWESTERLY WINDS WILL ADVECT IN DRIER LOW LEVEL AIR WHILE MID LEVEL TEMPERATURES RISE. SO WHILE A FEW DIURNAL THUNDERSTORMS CANNOT BE RULED OUT BELIEVE THE CHANCE IS TOO LOW TO WARRANT MENTION IN THE FORECAST. STRONGEST WINDS SHOULD OCCUR ON SATURDAY WITH A GOOD 15 TO 25 MPH AND PERHAPS GETTING EVEN HIGHER INTO WIND ADVISORY CRITERION. IT ALMOST LOOKS HOT AND DUSTY. BUT ALL OF THE MODELS EXCEPT THE ETA SHOW THAT THE WARMEST LOWER LEVEL TEMPERATURES PASS BY THE AREA IN THE MORNING. SO FULL HEAT POTENTIAL IN THIS PATTERN MAY NOT BE REACHED. THUS AM HESITANT TO GO ABOVE TODAYS READINGS. BUT WITH STRONG GRADIENT WARMER AIR SHOULD MAKE IT CLOSE TO THE BEACHES. POTENTIAL IS THERE FOR TEMPERATURES TO BE EVEN WARMER ON SATURDAY BUT AT THIS TIME IT APPEARS THAT HIGH CLOUDS WILL BE THICK ENOUGH TO LIMIT INSOLATION SOME. FOR MARINE AREA WINDS HAVE BEEN HOLDING FAIRLY STEADY THROUGH THE DAY. BUT AS GRADIENT BEGINS TO TIGHTEN SPEEDS SHOULD PICK UP OVERNIGHT. WILL CONTINUE WITH TREND FROM EARLIER FORECAST WHICH BRINGS SMALL CRAFT ADVISORY CONDITIONS TO ENTIRE AREA ON FRIDAY. PRELIMINARY NUMBERS CHS 67/87 67/85 1111 SAV 67/87 67/86 2111 CHL 68/83 68/82 1111 NBC 68/86 68/84 2111 .CHS... SC...NONE. GA...NONE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:44 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 46 min |
Nearby
Tornado Warnings in South Carolina, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.